Why does Zoloft cause both insomnia and hypersomnia?

655 views

[ad_1]

How can it cause both hypersomnia and insomnia

In: Biology
[ad_2]

Zoloft causes your brain to not absorb or uptake as much serotonin.
Although Zoloft’s mode of action isn’t completely understood, it’s believed that increased levels of serotonin give us a good overall sense of feeling.
This keeps some of us in a slightly more excited state, and makes it more difficult for some to fall asleep or stay asleep.
The hypersomnia you are referring to, may be a rare side effect, but a main side effect is drowsiness.
Serotonin regulates several things in the body, so with more of it around, there may increased side effects from the medication. Zoloft May take up to 12 weeks to see full effects of the medication.
Hypersomnia and insomnia are side effects of depression though. If the Zoloft is making someone’s symptoms worse, they should definitely talk to their health care provider as soon as possible.

I’m not 100% sure about this, but Sertraline, which is the active substance in Zoloft, is an antagonist to numerous receptors, which basically means it has an influence on their function.

One class of receptors, which is partially inhubuted by Sertraline is the alpha-1 adrenergic receptors which is supposed to regulate blood pressure. I suppose that this is the reason for Zoloft causing both insomnia and hypersomnia.

I would for sure talk to your health care provider, other SSRI’s are out there, and sometimes it takes a few trials to find the one that works best for you and your needs. Maybe Zoloft isn’t for you, I don’t know what you’ve tried or not tried, but I hope you and your doctor/or health care provider can come up with something that works best for you.